Latest blood results.....but feeling very anxious??

Hi, I had RAI in 2009 (thyroid dead) after 4 replapes of Graves, and have regular blood tests. Recently I have had two anxiety attacks and felt spaced out, light headed and shaky. I would like to post my latest blood results and ask for advice on them. Is this general anxiety or thyroid related.

TSH 0.22 (0.35-5.5) FT4 22.5 (14-19) T3 4.2 (3.5-6.5) the bracket levels are my local NHS boundaries. I take levothyroxine 125, 125, 150 (a 3 day cycle)

I feel as if I am going mad!!! It is starting to affect my work/home life. If I go to my GP I know she will throw some anti-depressants my way, I really dont want to take them.

5 Replies

  • Your T4 is just over the top of the range so you could be on slightly too much levo.

  • Hi mandr33,

    I am sorry to hear you are so unwell.

    anxiety attacks can be a side effect of the wron level of dosage. They can also be a side effect of the type of (brand) thyroxine you are taking. but could also be a number of other things, so please bear with me whilst I ask some basic questions, but do speak to your doctor and you are right - DO NOT let them throw ant-depressants at you - they do this far too much, just becuase they do not investigate a persons illness...

    1. how long have you been taking this dosage

    2. what brand are you currently taking, asn has this changed recently (pharmacies tend to give you what they have in stock, and it is what the manufactureres put in the pills as fillers that makes some people rather unwell - I keep a diary, so I knwo which brands to avoid - PM me for more info)

    3. when do you take your thyroxine, and with what food / drink

    4. what else has happened in the last month ( weddings / funerals / trips abraod / diets / other changes such as washing powders, giving up smoking etc)

    Have you had any tests done - blood tests, vit D, vit B12, white blood cell count?

    Do you find you are needing the loo more often - drinking more?

    The lightheaded and spaced out feeling - have you had this before - is it similar to something you have felt before - and what was happening with you then? ( your description suggests it is a familiar if unwanted sensation)

    Do go to a docs as soon as you can, if only to put your mind at ease - but perhaps we can help put some ideas of what to ask for forward if you could answer some of the above questions.

    Big Hugs,


  • Thanks for your reply. I have been taking this dosage since beginning of Feb. The brand is actavis I always have this brand. I take my tablets first thing in the morning when I wake up with a glass of water. Work has been very

    Stressful since Jan and I pulled my back very badly (couldn't walk and so much pain) this lasted about 3 months but is much better now. I haven't had any other blood tests. I am a bit more frequently using the look I thought is was my age lol. yes i have had this light headed spacey thing before but not the anxiety attacks. I sleep really well I love my bed. My pulse and blood pressure are normal.

    Any info greatly received

  • Hi mandr33,

    Tank-you for sharing this information with us.

    I myself have some issues with actavis, I prefer anything made by mercury pharma, but as these are new symptoms and you always have actavis ( good on your pharmacy for giving you some consistency!) it is unlikely to be that.

    taking it with water is fine, try to ensure it is at least 4 hours away from any calcium or iron, that is why I take mine at bed time - which is at least 4 hours after dinner - this is the advice I was given here on HU and may have lead to the reduction in thyroxine I had to take ( went from 150 to 50 the following blood test)

    I too assumed a number of things were due to age - and it is true some things do change with age - but they should be checked out. in my case it added up to fibro and PA, but my symptoms are quite different to yours, so no fear there :-)

    I would mention the need to go to the loo more often to your doc - it may be nothing, but it may be anything from diabetes to prostate issues, and diabetes untreated can lead to symptoms like anxiety attacks ( my bro developed diabetes in his 40's, having previously been fit as a fiddle)

    it is great to hear your blood pressure and pulse are normal, especially the pulse, as overmedication with thyroxine can give a raised pulse, sweating, heart flutters and anxiety like feelings.

    as hypohen said, your T4 is a little high, it might be worth asking hte doc if you could try ammending your dosage, especially in light of your symptoms, do mention the going to the loo more often.

    Your back is healed, so hopefully that is not the issue, however were you on any medication for your back - I ask as some strong pain killers have nasty after effects when you come off them ( I am on plenty myself and have had them swapped about over the last 8 months so know a little of what can happen here)

    Also - the stress at work - how do you normally cope with stress at this level? would you expect to feel this way, or is it an unusual experience. You mentioned you had felt this way before but not the anxiety attacks - if not too delicate a question or suggestion, if the feeling is familiar from let say recreational use of herbal items... this suggests that perhaps what you are feeling is either a reaction to some medication or also anaemia - having had all three myslef I know they are very similar.

    If possible, it may be worth talking to your doc about a full blood count test, just mention you may have anemia - I remember they can sometimes tell this without a blood test - just by looking at the inside of your eyelid.

    I am afraid - all in all - it is a mixed bag and nothing immediately jumps out at me to offer clear direction on what to ask, I would suggest:

    1. review your dosage of thyroxine in light of your T4 levels

    2. review any other meds you are on for possible side effects

    3. check for diabetes

    4. check for anemia

    however - there are far more knowledgeable people than me on here, I am only going by my own experiences, and they might have far better advice on what to ask your doc for.

    but the long and short of it is, this is not normal for you, and a trip to the docs is needed.

    do let us know how you got on, Big Hugs,


  • Hi, have you had you iron, VitD, B12 or folate done recently? A lot of people with thyroid issues are low on these and they can cause you to feel depressed and anxious too. Also it seems like the medication your on isn't suitable for you as your t4 and TSH are out of the boundaries when really you want to be aiming around the middle. You should really go back to your doctor and discuss your options. Good luck :)

You may also like...